Volume 1, Issue 2, September 2015, Page: 24-26
A Case: Paraquat (Pesticide) and Skin Involvement
Bahadir Yazicioglu, Department of Family Medicine, Faculty of Medicine, Ondokuz Mayis University, Samsun, Turkey
Received: Aug. 6, 2015;       Accepted: Aug. 13, 2015;       Published: Aug. 14, 2015
DOI: 10.11648/j.jfmhc.20150102.12      View  4629      Downloads  140
Abstract
Paraquat is a pesticide which was started to be used in agriculture and gardening around the world since the middle of 1960's. Pesticides taken for suicide or by accident can have serious side effects on the body. Paraquat taken in the body mostly orally and transdermal, inhalation and although rarely intravenous way. Erythema, itching, swelling and bullae with exudative discharge in almost all of the left foot and leg was observed in a 56 year old man for fifteen days. On the day his complaints started, he used agricultural pesticide (paraquat) while it was raining. The patient was in a good general condition when he arrived. The patient was put on bed rest. Left leg elevation and ice compress for 15 minutes at least two times a day was given in order to decrease edema. In order to prevent infection and for sterilization, leg cleaning with tincture of iodine solution was recommended. Topical and systemic anti-biotherapy was started. Hemorrhagic lesions started to scab on the third days after resting and treatment were started. Edema became lower. The cure was completed in two weeks
Keywords
Paraquat, Pesticide, Skin Involvement
To cite this article
Bahadir Yazicioglu, A Case: Paraquat (Pesticide) and Skin Involvement, Journal of Family Medicine and Health Care. Vol. 1, No. 2, 2015, pp. 24-26. doi: 10.11648/j.jfmhc.20150102.12
Reference
[1]
N. Sataloğlu, B. Aydın, and A. Turla, “Pestisit Zehirlenmeleri,” TSK Koruyucu Hekim. Bülteni, vol. 6, no. 3, pp. 169–174, 2007.
[2]
J. Keir Howard, “Paraquat: A review of worker exposure in normal usage,” Occup. Med. (Chic. Ill)., vol. 30, no. 1, pp. 6–11, 1980.
[3]
C. Wesseling, B. Van Wendel De Joode, C. Ruepert, C. León, P. Monge, H. Hermosillo, and T. J. Partanen, “Paraquat in developing countries,” Int. J. Occup. Environ. Health, vol. 7, no. 4, pp. 275–286, 2001.
[4]
A. M. Sabzghabaee, N. Eizadi-Mood, K. Montazeri, a. Yaraghi, and M. Golabi, “Fatality in paraquat poisoning,” Singapore Med. J., vol. 51, no. 6, pp. 496–500, 2010.
[5]
S. Eraybar, A. Kose, F. Ozdemir, and S. Aydin, “Paraquat Intoxication: Case report,” Gaziantep Med. J., vol. 17, no. 3, p. 1, 2011.
[6]
T. Spangenberg, H. Grahn, H. van der Schalk, and K. Kuck, “Paraquat poisoning. Case report and overview,” Medizinische Klin. - Intensivmed. und Notfallmedizin, vol. 107, no. 4, pp. 270–274, 2012.
[7]
C. Sittipunt, “Paraquat Poisoning,” Respir. Care, vol. 50, no. 3, pp. 383–385, 2005.
[8]
T. Baltazar, R. J. Dinis-Oliveira, J. A. Duarte, M. de Lourdes Bastos, and F. Carvalho, “Paraquat research: do recent advances in limiting its toxicity make its use safer?,” Br. J. Pharmacol., vol. 168, no. 1, pp. 44–45, 2013.
[9]
J. a Vale, T. J. Meredith, and B. M. Buckley, “Paraquat poisoning: clinical features and immediate general management.,” Hum. Toxicol., vol. 6, no. 1, pp. 41–47, 1987.
[10]
K. Raghu, V. Mahesh, P. Sasidhar, P. R. Reddy, V. Venkataramaniah, and A. Agrawal, “Paraquat poisoning: A case report and review of literature,” J. Fam. Community Med., vol. 20, no. 3, pp. 198–200, 2013.
[11]
V. C. Nayak, S. M. Bakkannavar, S. Sharma, and M. Sharma, “Paraquat Poisoning – A Case Report,” Indian J. Forensic Community Med., vol. 2, no. 1, pp. 67–70, 2015.
[12]
Q. Zhou, B. Kan, X. Jian, W. Zhang, H. Liu, and Z. Zhang, “Paraquat poisoning by skin absorption: Two case reports and a literature review,” Exp. Ther. Med., vol. 6, no. 6, pp. 1504–1506, 2013.
Browse journals by subject